Ask an Expert: View a Question
 
 
 
 

Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.

If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-997-8282. It is possible to get an appointment for a second opinion within a few days of contacting us.

We hope you find the information helpful!.

ForumQuestionsAsk a Question
Psychological Support
Questions about support for the mental aspects of breast cancer & treatement.
404 Ask a Question

AskedPublicly Submitted Question
1/30/2015I started tamoxifen in Nov. 2013. In Nov. 2014 I read that wellbutrin and prozac can interfere with the efficacy of tamoxifen. I had been taking 200mg of wellbutrin and 20mg of prozac daily during my first year on tamoxifen. After reading about the inhibiting effects of both of these meds on tamoxifen I weaned myself off both of them. My oncologist did not seemed concerned about the inhibiting effects of these meds on tamoxifen. About two months after stopping my antidepressants, the side effects of tamoxifen started kicking in. I have gained weight, my joints are aching, I am moody and have night sweats. I do not mind these side effects as it means (I assume) that the tamoxifen is doing its job. Now I am worried that my first year on tamoxifen was a complete waste and cancer is lurking. I am scared.
RepliedJHU's Breast Center Reply
1/31/2015You were wise to pursue this and you now have tamoxifen working the way it should. don't look backwards though. we aren't going that way, nor should you. it doesn't mean you go no benefit at all either during that first year. taking it as prescribed is key. frankly more than 60% of women don't take it as prescribed, including during the first year, due to side effects so you will get far more benefit than those who have traveled that nonadherence road.

Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.

The contents of this portion of the website cannot be used as a substitute for a consultation with your doctor or other healthcare provider. It also may not represent the opinions of other Johns Hopkins professionals. It is a free service performed on volunteer time and intended to provide feedback to questions posted by consumers however should not be used as a directive or instructions to now follow. Seeing your own medical provider is always important in getting your needs and questions addressed. In the majority of cases, a clinical examination, review of pathology slides and xrays, along with other medical information is needed to truly provide a consultative service. If you wish to receive a formal consultation with our physicians please call 443-997-8282 for surgical appointments and 410-955-8964 for medical or radiation oncology appts. For breast imaging, call 410-955-4100.

 
 
 
 
 

© The Johns Hopkins University, The Johns Hopkins Hospital, and Johns Hopkins Health System, All rights reserved.